Reply
Valued Contributor
Posts: 746
Registered: ‎06-03-2012

Just wondering if anyone else has experienced this. After using the SMILEACTIVES Whitening Pen for 4 days, my top lip looks like I’ve been stung by a dozen bees! It’s 3 times the normal size, chapped, and the itching and burning are non-stop. I’m sure after I get it all out of my system my lip will heal, but WOW!! The only lip product that doesn’t make it burn worse is Beekman’s lip balm. Any feedback would be greatly appreciated.

Super Contributor
Posts: 337
Registered: ‎02-17-2013

Re: SMILEACTIVES SIDE EFFECT

I do not use it but it sounds like an allergic reaction or a chemical burn and you should stop immediately!  You don't want anything worse to happen.  I wish the best for you.  Good luck with healing.

Esteemed Contributor
Posts: 7,635
Registered: ‎08-19-2014

Re: SMILEACTIVES SIDE EFFECT

  I’ve been using the Smileactive pens for years .I never have a problem.Your’re very clearly having an allergic reaction.Discontinue using the pens.Call Customer Service & return them for a refund.

  Take some Benadryl.Put some ice on the lip.You will be fine in a few days.

 

Honored Contributor
Posts: 17,892
Registered: ‎07-03-2013

Re: SMILEACTIVES SIDE EFFECT

I've had no issues.  If it doesn't look better in the morning, check in with your Dr.

Esteemed Contributor
Posts: 5,296
Registered: ‎09-18-2010

Re: SMILEACTIVES SIDE EFFECT

I've been using smileactives for a few years now, off and on and I have never had an issue.

I have had all kinds of allergic reactions and just weird things honestly, and I will spare you the details. But, if you haven't tried otc claritin or allegra, it may help with your itching.

I don't have any major health issues, the only other thing I take regularly is synthroid, and my dermatologist told me I could take up to 4 of the clariting spread out over a day. The itching is hideous, I can relate.

Good luck.

Honored Contributor
Posts: 14,848
Registered: ‎03-09-2010

Re: SMILEACTIVES SIDE EFFECT

@Ifeelwicked-

I havent tried the smileactive pen but I had tried the Supersmile awhile back and it burned so much. I was surprised anyone could use it!

I guess some are more sensitive to whatever is in these whiteners.

I have tried Crest strips and they were fine. Also worked the best though expensive.

"If you walk the footsteps of a stranger, you'll learn things you never knew. Can you sing with all the voices of the mountains? can you paint with all the colors of the wind?"
Valued Contributor
Posts: 746
Registered: ‎06-03-2012

Re: SMILEACTIVES SIDE EFFECT


@on the bay wrote:

@Ifeelwicked-

I havent tried the smileactive pen but I had tried the Supersmile awhile back and it burned so much. I was surprised anyone could use it!

I guess some are more sensitive to whatever is in these whiteners.

I have tried Crest strips and they were fine. Also worked the best though expensive.


       My hygienist asked what I used when I was using Crest White 

     Strips. She said my teeth looked so good she was going to try 

     them. 

     

     If it ain’t broke ...... 🤷‍♀️

Valued Contributor
Posts: 746
Registered: ‎06-03-2012

Re: SMILEACTIVES SIDE EFFECT


@happycat wrote:

I've been using smileactives for a few years now, off and on and I have never had an issue.

I have had all kinds of allergic reactions and just weird things honestly, and I will spare you the details. But, if you haven't tried otc claritin or allegra, it may help with your itching.

I don't have any major health issues, the only other thing I take regularly is synthroid, and my dermatologist told me I could take up to 4 of the clariting spread out over a day. The itching is hideous, I can relate.

Good luck.


        Thank you! I’m off to the store.

Honored Contributor
Posts: 22,084
Registered: ‎10-03-2011

Re: SMILEACTIVES SIDE EFFECT

STOP using the product now, you are experiencing a chemical burn, likely from the high concentration of hyudrogen peroxide.  I don't remember the brand but a number of years ago I tried a teeth bleaching product that was in the form of what they called "ampoules" that you would crack open and rub on your teeth.  After a few days my upper gums were red and on fire, and the skin was peeling where they had blistered.  Needless to say, I sent them back.  Fortunately mouth sores heal somewhat quickly.

Valued Contributor
Posts: 746
Registered: ‎06-03-2012

Re: SMILEACTIVES SIDE EFFECT


@janeec wrote:

I do not use it but it sounds like an allergic reaction or a chemical burn and you should stop immediately!  You don't want anything worse to happen.  I wish the best for you.  Good luck with healing.


        Thank you 😊